Texas, 2015High Wind in Texas, November 16, 2015
November 16, 2015 · NWS EPZ · 1 event in 1 county or zone
An upper low was moving through the four corners region with a 150 knot jet and strong cold front out ahead of it. Winds across the region gusted over 60 mph behind the front with several semis becoming overturned during the peak of rush hour.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper low was moving through the four corners region with a 150 knot jet and strong cold front out ahead of it. Winds across the region gusted over 60 mph behind the front with several semis becoming overturned during the peak of rush hour.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Nov 16, 2:42 PM MST, 18 minutes earlier.
Area forecast discussion, Nov 16, 2:42 PM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
242 PM MST MON NOV 16 2015
.SYNOPSIS...
A DEEP LOW PRESSURE SYSTEM WITH COLD FRONT WILL MOVE ACROSS NEW
MEXICO AND WEST TEXAS BRINGING WINDY AND COLDER WEATHER TO THE
BORDERLAND TONIGHT AND TUESDAY. IN ADDITION THERE WILL BE CHANCES
FOR SNOW OVER THE HIGHER MOUNTAINS THROUGH TONIGHT. WESTERLY WINDS
AND HIGH PRESSURE WILL BRING MILDER DRY WEATHER WEDNESDAY THROUGH
FRIDAY. DRY WEATHER WITH SLIGHTLY COOLER TEMPERATURES ARE ALSO
EXPECTED FOR NEXT WEEKEND.
&&
.DISCUSSION...
ACTIVE WEATHER ONGOING TODAY. DEEP UPPER LEVEL LOW WAS MOVING
INTO NORTHWESTERN NEW MEXICO EARLY THIS AFTERNOON WHILE STRONG LEE
CYCLOGENESIS WAS OCCURRING OVER SOUTHEAST COLORADO. MID LEVEL
WINDS WERE NEAR 100 KT ACROSS THE CWA WHILE LOW LEVEL GRADIENTS
WERE STRENGTHENING THUS CAUSING VERY WINDY CONDITIONS ACROSS THE
REGION WITH BLOWING DUST ALSO OCCURRING. IN ADDITION A COLD FRONT
HAD ALREADY MOVED EASTWARD THROUGH WESTERN ZONES WITH RAPIDLY
FALLING TEMPERATURES AND STRONG DYNAMIC FORCING INDUCING SNOW
AROUND THE SILVER CITY-LORDSBURG AREAS.
UPPER LOW WILL ACCELERATE ACROSS NORTHERN NEW MEXICO TONIGHT WITH
COLD FRONT PUSHING ACROSS THE REMAINDER OF THE CWA BEFORE 8 PM.
THIS SCENARIO WILL SUSTAIN WINDY CONDITIONS INTO THE EARLY
EVENING. DESPITE LITTLE MOISTURE INFLOW STRONG UPPER FORCING
AND FURTHER DEEP LAYER COOLING WILL FURTHER INDUCE MOUNTAIN SNOW
SHOWERS TONIGHT.
SUBSIDING WEST TO NORTHWEST FLOW BEHIND THE FRONT AND TROUGH WILL
BRING COOL BUT DRY WEATHER ON TUESDAY. WEAK ZONAL FLOW WILL THEN
PRODUCE MILDER DRY WEATHER WEDNESDAY THROUGH FRIDAY. A WEAK FRONT
MAY CAUSE SLIGHT COOLING SATURDAY BUT OTHERWISE DRY WEATHER WILL
PERSIST INTO EARLY NEXT WEEK.
&&
.AVIATION...VALID 16/00Z-17/00Z.
STRONG COLD FRONT PASS THRU AREA. AHD OF FRNT SC-BKN030-040 SCT-
BKN070-080 VSBY 1-3 SM BLDU ISOLD -SHRA. FRONT TO PASS OUT OF CWA
BY 02Z. OTHERWISE UNTIL 09Z GILA WILDERNESS AND SACRAMENTOS...SCT-
BKN 020-030 SCT-BKN080-100 3-6SM -SHSN ABOVE 6000FT. GNLY UNTIL 10Z
WINDS 30020G30KT SCT-BKN 040-060 SCT0BKN080-100 BKN200. AFT 10Z SKY
SCT050 SCT100 SCT200 WINDS 29012G22KT. MDT TO SVR TURBC OVR NR MTNS
UP TO 20KT MSL UNTIL 03Z THE OCNL LGT TO MDT. GNLY LGT TO MDT MXD
ICGICIP FRZNG LVL TO 15K FT MTN AREAS UNTIL 08Z.
&&
.FIRE WEATHER... STRONG STORM SYSTEM IS MOVING THROUGH THE AREA
PRESENTLY...WITH SNOW IN THE GILA REGION...AND STRONG WINDS FOR THE
LOWLANDS.
STRONGEST WINDS ARE JUST BEHIND THE FRONT...WHICH HAS PUSHED JUST
EAST OF THE RIO GRANDE VALLEY AND EL PASO IN THE PAST HOUR. EXPECT
WIDESPREAD WINDS OF 30 TO 40 MPH WITH GUSTS 50 TO 55 MPH. GUSTS
OVER 65 MPH WILL BE POSSIBLE IN DOWNSLOPE AREAS EAST OF AREA
MOUNTAINS. RAIN IN THE SACRAMENTOS WILL CHANGE TO SNOW BEFORE 4
PM AS THE FRONT ARRIVES.
EXPECT WINDS TO SLOWLY DIMINISH DURING THE EVENING HOURS. SNOW
LEVELS MOSTLY STAY AROUND 5500-6000 FEET WITH 2 TO 4 INCHES
EXPECTED. BRIEF RAIN/SNOW MIX WILL BE POSSIBLE AT LOWER ELEVATIONS
ABOVE 4500 FEET.
EXPECT COOLER WEATHER AND BREEZY NORTHWEST WINDS TUESDAY. WINDS
WILL DIMINISH ON WEDNESDAY BUT MIXING HEIGHTS WILL DROP...
LIMITING VENT RATES ACROSS THE AREA MID-WEEK. TEMPS WILL SLOWLY
WARM BACK UP TO NEAR NORMAL BY THE END OF THE WEEK AS DRY WEATHER
PREVAILS. A BACKDOOR COLD FRONT MAY BRING COOLER TEMPERATURES TO
THE AREA NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 41 55 35 61 / 0 0 0 0
SIERRA BLANCA 32 53 29 60 / 0 0 0 0
LAS CRUCES 32 53 29 60 / 0 0 0 0
ALAMOGORDO 31 52 28 58 / 20 0 0 0
CLOUDCROFT 16 36 22 46 / 40 0 0 0
TRUTH OR CONSEQUENCES 32 54 30 59 / 10 0 0 0
SILVER CITY 25 46 27 56 / 30 0 0 0
DEMING 31 53 28 61 / 0 0 0 0
LORDSBURG 27 52 26 60 / 10 0 0 0
WEST EL PASO METRO 39 56 35 62 / 0 0 0 0
DELL CITY 31 55 27 63 / 0 0 0 0
FORT HANCOCK 37 56 32 64 / 0 0 0 0
LOMA LINDA 33 52 32 58 / 0 0 0 0
FABENS 35 55 30 62 / 0 0 0 0
SANTA TERESA 37 54 32 61 / 0 0 0 0
WHITE SANDS HQ 36 54 31 60 / 0 0 0 0
JORNADA RANGE 27 54 24 59 / 0 0 0 0
HATCH 29 56 26 61 / 0 0 0 0
COLUMBUS 34 53 30 61 / 0 0 0 0
OROGRANDE 35 53 31 59 / 0 0 0 0
MAYHILL 25 43 27 54 / 20 0 0 0
MESCALERO 22 42 23 51 / 40 0 0 0
TIMBERON 24 42 27 51 / 30 0 0 0
WINSTON 26 46 26 55 / 30 0 0 0
HILLSBORO 27 53 27 60 / 20 0 0 0
SPACEPORT 29 55 27 59 / 0 0 0 0
LAKE ROBERTS 18 47 18 58 / 70 0 0 0
HURLEY 26 49 25 59 / 20 0 0 0
CLIFF 21 52 20 62 / 30 0 0 0
MULE CREEK 19 51 17 59 / 30 0 0 0
FAYWOOD 28 50 27 59 / 20 0 0 0
ANIMAS 29 53 28 62 / 0 0 0 0
HACHITA 28 52 26 61 / 0 0 0 0
ANTELOPE WELLS 29 53 27 63 / 0 0 0 0
CLOVERDALE 29 51 30 60 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR NMZ413-415-416.
WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR NMZ401>412-414-417.
WINTER WEATHER ADVISORY UNTIL 5 AM MST TUESDAY FOR NMZ402.
TX...HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR TXZ419.
WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR TXZ418-420>424.
&&
05 ROGASH/25 HARDIMANHazardous weather outlook, Nov 16, 5:14 AM MST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
514 AM MST MON NOV 16 2015
NMZ401-403>417-TXZ418>424-171215-
UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
514 AM MST MON NOV 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT
A LARGE STORM SYSTEM WILL MOVE INTO NEW MEXICO TODAY WITH
SCATTERED SHOWERS AND STRONG WINDS EXPECTED. SOUTHWEST WINDS WILL
INCREASE TO 20 TO 30 MPH THIS MORNING AND PEAK AT 30 TO 40 MPH
THIS AFTERNOON...GRADUALLY DIMINISHING IN THE EVENING HOURS. WIND
GUSTS UP TO 50 MPH WILL OCCUR WITH STRONGER GUSTS UP TO 60 MPH
POSSIBLE ALONG THE EASTERN SLOPES OF AREA MOUNTAINS. DOWNSLOPING
WINDS ALONG THE EAST SLOPES WILL ENHANCE WIND SPEEDS DURING THE
DAY FOR AREAS INCLUDING NORTH EAST EL PASO...WSMR HQ AND
COMMUNITIES ALONG THE EAST SLOPES OF SACRAMENTO MOUNTAINS. WINDS
WILL BE SLOWER TO DIMINISH ALONG EAST SLOPES THIS EVENING. A WIND
ADVISORY WILL BE IN EFFECT THROUGH 8 PM THIS EVENING FOR MOST OF
THE REGION WITH A WIND WARNING IN EFFECT FOR AREAS ALONG THE
EASTERN SLOPES.
SCATTERED LIGHT RAIN SHOWERS WILL BE POSSIBLE ACROSS THE LOWLANDS
DURING THE DAY WITH ONLY LIGHT AMOUNTS EXPECTED. SHOWERS IN THE
MOUNTAINS WILL TURN OVER TO SNOW AS THE SNOW LEVELS DROP BEHIND A
FRONT THAT WILL MOVE THROUGH THE REGION FROM WEST TO EAST. SNOW
WILL BEGIN IN THE GILA REGION THIS MORNING WITH 2 TO 4 INCHES
POSSIBLE FOR ELEVATIONS ABOVE 7000 FEET WITH LESSER AMOUNTS DOWN
TO 6000 FEET. A SNOW ADVISORY WILL BE IN EFFECT FOR THE GILA
REGION FOR MOST OF TODAY AND THIS EVENING. SNOW WILL START LATER
IN THE SACRAMENTO MOUNTAINS WITH ACCUMULATIONS THAT ARE EXPECTED
TO REMAIN BELOW ADVISORY LEVELS. SHOWERS WILL TAPER OFF AND END
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DRY CONDITIONS WITH
MUCH COLDER TEMPERATURES AND BRISK NORTHWEST WINDS WILL OCCUR ON
TUESDAY. DRY CONDITIONS WITH WARMING TEMPERATURES WILL OCCUR
THROUGH THE END OF THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NMZ402-171215-
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
514 AM MST MON NOV 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.
.DAY ONE...TODAY AND TONIGHT
SHOWERS IN THE MOUNTAINS WILL TURN OVER TO SNOW AS THE SNOW
LEVELS DROP BEHIND A FRONT THAT WILL MOVE THROUGH THE REGION FROM
WEST TO EAST. SNOW WILL BEGIN IN THE GILA REGION THIS MORNING WITH
2 TO 4 INCHES POSSIBLE FOR ELEVATIONS ABOVE 7000 FEET WITH LESSER
AMOUNTS DOWN TO 6000 FEET. A SNOW ADVISORY WILL BE IN EFFECT FOR
THE GILA REGION FOR MOST OF TODAY AND THIS EVENING. A RAIN SNOW
MIX MAY OCCUR AT LOWER ELEVATIONS IN THE FOOT HILLS BUT IS NOT
EXPECTED TO ACCUMULATE MUCH. STRONG WINDS OF 25 TO 35 MPH WITH
HIGHER GUSTS WILL BE POSSIBLE THROUGH THE DAY. WINDS WILL BE
STRONGER ALONG EAST SLOPES. WINDS WILL DIMINISH LATER THIS
AFTERNOON AND THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DRY CONDITIONS
WITH MUCH COLDER TEMPERATURES AND BRISK NORTHWEST WINDS WILL OCCUR
ON TUESDAY. DRY CONDITIONS WITH WARMING TEMPERATURES WILL OCCUR
THROUGH THE END OF THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LUNDEEN
High Wind, Eastern/Central El Paso County
- When
- November 16, 3:00 PM MST to 6:00 PM MST
- Where
- Eastern/Central El Paso County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $10,000
- Reported by
- ASOS
- Coordinates
- 31.769, -106.235 (the zone’s center; the record gives no point)
A peak gust of 61 mph was reported at the El Paso International Airport. Three semis were overturned due to the high winds across El Paso between 315 pm and 6 pm. The first occurred at U.S. 54 and Interstate 10 when the bed of a truck ended up resting on the shoulder of the ramp. Around 5 pm another semi was turned on its side at Transmountain Road and U.S. 54 in northeast El Paso. A third semi was turned on its side on U.S. 54 and Montana.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, November 16, 2015EF3 · 43 events
- Tornadoes and Hail in Kansas, November 16, 2015EF3 · 28 events
- Tornadoes and Hail in Oklahoma, November 16 to 17, 2015$27,000 · EF2 · 24 events
- Tornadoes and Hail in Kansas, November 16, 2015$118,000 · EF1 · 25 events
- Tornado and Hail in Texas, November 16, 2015$5,000 · EF2 · 3 events
- Tornado and Hail in Nebraska, November 16 to 18, 2015$50,000 · EF1 · 9 events
- Hail and Damaging Winds in Texas, November 16, 2015$150,000 · 2 in hail · 5 events
- Tornadoes and Hail in Oklahoma, November 16, 2015EF1 · 9 events
- Blizzard and Heavy Snow in New Mexico, November 16 to 17, 201556 kt wind · 15 events
- High Wind in New Mexico, November 16, 20151 injured · $2,000 · 84 kt wind · 5 events
- High Wind and High Surf in California, November 16, 2015$15,000 · 52 kt wind · 3 events
- Blizzard and Winter Storm in Colorado, November 16 to 17, 201510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608340.